Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 14, 2022, 2:08 AM MDT for 10 counties in Nebraska. It took effect at Apr 14, 2022, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 2:08 AM MDT (08:08 UTC)
- In effect from
- Apr 14, 2022, 11:00 AM MDT
- Expired
- Apr 14, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Perkins County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS83 KLBF 140808 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 308 AM CDT Thu Apr 14 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTEROON INTO THE EARLY EVENING HOURS... .Gusty northwesterly and westerly winds will combine with low relative humidity this afternoon, leading to critical fire weather conditions across portions of southwestern and central Nebraska. NEZ209-210-219-150100- /O.UPG.KLBF.FW.A.0012.220414T1700Z-220415T0100Z/ /O.NEW.KLBF.FW.W.0017.220414T1700Z-220415T0100Z/ Loup Rivers Basin-Frenchman Basin-Loess Plains- 308 AM CDT Thu Apr 14 2022 /208 AM MDT Thu Apr 14 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SW AND CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 to 20 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
351 WWUS83 KLBF 140910 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 410 AM CDT Thu Apr 14 2022 NEZ209-210-219-150100- /O.CON.KLBF.FW.W.0017.220414T1700Z-220415T0100Z/ Loup Rivers Basin-Frenchman Basin-Loess Plains- 410 AM CDT Thu Apr 14 2022 /310 AM MDT Thu Apr 14 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... * Affected Area...Fire Weather Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 to 20 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Taylor $$ http://weather.gov/LBF
271 WWUS83 KLBF 150053 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 753 PM CDT Thu Apr 14 2022 NEZ209-210-219-150200- /O.EXP.KLBF.FW.W.0017.000000T0000Z-220415T0100Z/ Loup Rivers Basin-Frenchman Basin-Loess Plains- 753 PM CDT Thu Apr 14 2022 /653 PM MDT Thu Apr 14 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND WEST CENTRAL NEBRASKA... Humidity levels have begun to recover and gusty winds have mainly tapered, allowing the Red Flag Warning to expire for Fire Zones 209, 210, and 219. Continued dry air along with a northerly breeze tomorrow will result in elevated to near critical fire weather conditions for the same areas. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:29 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 13, 11:29 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1229 AM CDT Thu Apr 14 2022 .SHORT TERM...(This evening through Thursday night) Issued at 224 PM CDT Wed Apr 13 2022 Quiet weather is expected through the short term as strong upper level low pressure system remains over the northern Plains before pushing north and east. Cold air advection behind the departing low will drive 850 mb temperatures in the -2 to -10 degree C range into north central and western Nebraska. This will result in cooler than normal temperatures through Thursday night. Highs this afternoon remain nearly 15 to 20 degrees below normal with highs tomorrow rising slightly, but still 10 to 15 degrees below normal. A similar pattern is expected with overnight low temperatures. Lows in the mid teens to low 20s are expected tonight with lows Thursday night rising into the upper teens to low 20s. Normal lows for this time of year are in the low to mid 30s. .LONG TERM...(Friday through Wednesday) Issued at 224 PM CDT Wed Apr 13 2022 For the extended period, quiet conditions will continue as the upper level low pushes out of the region and upper level zonal flow dominates over the region through Saturday morning. Weak ridging then builds across the Rockies and into the Great Plains allowing surface high pressure to build southward by Saturday. The next chance of precipitation will arrive Saturday night as a weak short wave trough will then track through the area. Moisture associated with this disturbance is quite low with QPF amounts only around a tenth south of Highway 2 and slightly higher up to 0.20 across northern Nebraska. Either way, it's not much and with the system moving quickly through the area, it won't last long or do much to alleviate the dry spell. At this time, any precipitation that does develop will start off as all rain and change into a rain/snow mix or all snow Saturday night as temperatures fall below freezing across northern Nebraska. Any snow will change back to all rain by mid-morning. At this time, accumulations are uncertain, but as previously mentioned, QPF amounts are limited and therefore, snow amounts should also be limited. Regardless, any accumulations will melt quickly as temperatures rise into the 50s Sunday. Lingering rain showers may persist through Sunday evening before moving east. High pressure and strong upper level ridging then returns through the middle of next week. As weak warm air advection moves into Nebraska, temperatures will gradually return to near normal by Tuesday. There is a possibility of some light precipitation during the day next Tuesday impacting mainly south central and central Nebraska. Confidence is too low in development and timing/location, but have gone ahead and introduced some slight chance PoPs (less than 20%) into the forecast. Stay tuned to future forecasts as we will continue to adjust as we get a better handle on this system next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1228 AM CDT Thu Apr 14 2022 A few high clouds will stream across the area over the next 24 hours with ceilings around 25000 FT AGL. Winds will be from the west or northwest at 10 to 20 KTS overnight, increasing to 15 to 25 KTS with gusts to 35 KTS Thursday afternoon. && .FIRE WEATHER... Issued at 224 PM CDT Wed Apr 13 2022 Critical fire conditions continue through early evening as RH values drop to near 15 percent and winds continue to gust up to 45 mph. A Red Flag Warning remains in effect for zones 209 and 219 where RH remains the lowest and winds will be strongest. Recovery overnight tonight remains poor with RH values only rising to near 40 to 50 percent in these two zones. For tomorrow (Thursday), continued dry conditions and ready to burn fuels will result in another near critical to critical fire weather day. At this time, will keep the ongoing Fire Weather Watch for zones 209 and 219. At this time RH values are expected to drop into the 15 to 20 percent range with northwest winds gusting to 40 to 50 mph especially across northern Nebraska. The next chance of minimal moisture may arrive on Saturday night and Sunday, but low QPF amounts (0.10 to 0.20) are forecasted which isn't expected to help the dry spell much. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CDT /11 AM MDT/ today through this evening for NEZ209-210-219. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler FIRE WEATHER...Kulik
Hazardous weather outlook, Apr 13, 7:06 PM MDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 806 PM CDT Wed Apr 13 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-150115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 806 PM CDT Wed Apr 13 2022 /706 PM MDT Wed Apr 13 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No Hazardous Weather is expected. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Critical fire weather conditions are possible across parts of southwest and north central Nebraska Thursday. The concern is low humidity and winds gusting to 45 mph. With continued generally dry and breezy conditions, fire weather will remain a concern for portions of central and western Nebraska for the foreseeable future. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.